MAUDE Adverse Event Report: MEDTRONIC, INC.; CABLE, TRANSDUCER AND ELECTRODE, PATIENT, (INCLUDING CONNECTOR)

MEDTRONIC, INC.; CABLE, TRANSDUCER AND ELECTRODE, PATIENT, (INCLUDING CONNECTOR)
Model Number 5487
Medical Device Problem Codes Over-Sensing (1438); Connection Problem (2900); Material Integrity Problem (2978)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 07/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while being paced with an external pulse generator (epg) during a device replacement procedure, the patient went into asystole, with loss of capture and oversensing exhibited.It was noted that the issue arose when the replacement lead and patient cable were being taped down.The patient was paced with an external defibrillator and the connection between the patient cable and lead was adjusted, but the issue persisted.The lead was connected to a pacing analyzer and shown to function normally.The patient cable was replaced, and the patient was able to be paced with the epg and lead without issue.It was noted that the implanting physician attributed the issue to the connector block of the patient cable.The cable was returned for analysis.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the complaint could not be confirmed.The cable passed visual inspection and continuity tests with no connection issues identified.If information is provided in the future, a supplemental report will be issued.

Brand Name
NA
Common Device Name
CABLE, TRANSDUCER AND ELECTRODE, PATIENT, (INCLUDING CONNECTOR)
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key7756658
Report Number2182208-2018-01431
Device Sequence Number16493736
Product Code DSA
UDI-Device Identifier20643169307333
UDI-Public20643169307333
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K960446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5487
Device Catalogue Number5487
Device Lot Number648490001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer08/17/2018
08/08/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date08/21/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age87 YR